Alert archive / South Carolina / Flash Flood Warnings in 2005
Flash Flood Warning 11, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Jun 29, 2005, 9:36 PM EDT for Berkeley County, South Carolina. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2005, 9:36 PM EDT (01:36 UTC)
- Expired
- Jun 29, 2005, 11:00 PM EDT
- In force
- 84 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Berkeley County, SC
The radar
The Charleston,SC radar (KCLX), 104 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.6 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1780 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KCHS 300137 FFWCHS SCC015-300300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 936 PM EDT WED JUN 29 2005 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WARNING FOR... BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA * UNTIL 1100 PM EDT * AT 931 PM EDT...RADAR INDICATED VERY HEAVY RAIN OCCURRING FROM A THUNDERSTORM NEAR MOOREFIELD...CHICORA AND HUSSERTOWN. RADAR ESTIMATED AROUND 5 INCHES OF RAIN HAVE FALLEN IN THESE AREAS SINCE 800 PM. AN ADDITIONAL 1 TO 2 INCHES ARE POSSIBLE. * FLASH FLOODING IS EXPECTED IN AND AROUND... MOOREFIELD AND HUSSERTOWN... CHICORA... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY FOR HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3331 8026 3319 8028 3324 8009 3331 8011 $$
2 follow-up statements
000 WGUS72 KCHS 300210 FFSCHS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1009 PM EDT WED JUN 29 2005 SCC015-300300- BERKELEY- 1009 PM EDT WED JUN 29 2005 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR BERKELEY COUNTY... AT 1008 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED THAT 5 TO 6 INCHES OF RAIN HAD FALLEN OVER PARTS OF NORTHWESTERN BERKELEY COUNTY SINCE 800 PM. THE STORM THAT CAUSED THIS HEAVY RAIN HAS WEAKENED AND ONLY LIGHT RAIN REMAINS ACROSS THE AREA. HOWEVER... EXCESSIVE RUNOFF FROM THESE STORMS MAY CAUSE RAPID FLOODING OF SMALL CREEKS AND STREAMS...ROADWAYS AND LOW-LYING FARMLAND. TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3331 8026 3319 8028 3324 8009 3331 8011 $$
000 WGUS72 KCHS 300225 FFSCHS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1024 PM EDT WED JUN 29 2005 SCC015-300234- BERKELEY- 1024 PM EDT WED JUN 29 2005 ...THE FLASH FLOOD WARNING FOR BERKELEY COUNTY IS CANCELLED... THE HEAVY RAIN THAT PRODUCED AN ESTIMATED 5 TO 6 INCHES OF RAIN IN NORTHWESTERN BERKELEY COUNTY THIS EVENING HAS ENDED. NO ADDITIONAL HEAVY RAIN IS EXPECTED OVERNIGHT. TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3331 8026 3319 8028 3324 8009 3331 8011 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 3:10 PM EDT, 6 hours 26 minutes earlier.
Area forecast discussion, Jun 29, 3:10 PM EDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 310 PM EDT WED JUN 29 2005 .SHORT TERM /TONIGHT THROUGH FRI NIGHT/...WILL HOLD ONTO LIKELY POP THROUGH THE EVENING AREAS FOR EASTERN HALF OF CWA BEFORE ALL AREAS DROP TO CHC POP OVERNIGHT AS BEST MOISTURE IS SHIFTING EAST OF THE AREA. WEAK UPPER TROF OVER THE AREA WILL SLIDE OVER THE COAST TONIGHT BRINGING A DRIER NW FLOW IN THE MID LEVELS ON THU. THIS WILL START A DRYING TREND...ALTHOUGH THAT WILL ONLY REFER TO POPS. UNFORTUNATELY OUR DEW POINTS WILL STAY IN THE MID 70S ALONG WITH LIGHT WESTERLY WINDS AT THE SFC. A SFC TROF WILL REMAIN OVER THE INLAND AREAS BOTH THU AND FRI. THIS WILL SPELL WARM AND HUMID THU WITH HOT AND HUMID CONDITIONS ON FRI. MAY BE SOME HEAT INDEX ISSUES ON FRI ESPECIALLY WITH LOW TO MID 90S FORECAST AND DEWPOINTS IN THE MID 70S. WITH SO MUCH HUMIDITY...CANT RULE OUT SOME CHC POP BOTH DAYS. MAV WAS THE DRIEST OVER THE NEXT FEW DAYS WHILE MET/FWC NUMBERS ARE STILL RIDING CHC POPS. SLIGHT POP THU NIGHT...BUT WILL LEAVE CHC POP IN FRI NIGHT AS FRONTAL BOUNDARY WILL BE TRYING TO PUSH DOWN THROUGH THE SOUTHERN APPALACHIANS. WILL BRING PARTLY CLOUDY SKIES BACK INTO THE FORECAST BOTH THU AND FRI. && .EXTENDED /SAT THRU WED/...COLD FRONT SHOULD SLOWLY MOVE THROUGH THE AREA SATURDAY NIGHT OR SUNDAY. A HOT DAY IN STORE JUST AHEAD OF THE FRONT ON SATURDAY WITH HIGH TEMPS IN THE MID 90S AWAY FROM THE COAST. THE EVENTUAL LOCATION THE FRONT WILL STALL IS IN QUESTION... BUT WENT WITH ENOUGH PUSH TO SWITCH WINDS AROUND TO LIGHT NORTHEAST OR EAST. SIMILARLY...I COOLED DOWN THE MAX TEMPS A TOUCH ON MONDAY...THINKING MORE CLOUDS. OTHERWISE...NOT MUCH CHANGE TO THE PREVIOUS EXTENDED PACKAGE. && .MARINE...LIGHT SW AND WESTERLY FLOW WILL PREVAIL THROUGH THE FIRST PART OF THE FORECAST PERIOD AS SFC TROF REMAINS OVER INLAND ZONES. FRONTAL BOUNDARY IS FORECAST TO SLIDE THROUGH THE SC WATERS ON SUN BRINGING SOME LIGHT TO MODERATE NE AND E WIND. SPEEDS HOWEVER DO NOT LOOK TO BE ALL THAT STRONG GIVEN THE TIME OF YEAR AND THE WEAK TEMP GRADIENT. && .AVIATION...WILL CONTINUE WITH MENTION OF SCT SH THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING. CONVECTION SHOULD DWINDLE AFTER SUNSET BUT MAY STILL HAVE SOME LINGERING -RA OVER THE REGION. WILL CARRY LOW CIG THROUGH THE NIGHT BUT STOP PRECIP AFTER 02Z. SHOULD SEE SOME DECKS EARLY THU MORNING WITH MORE SH/TS POSSIBLE IN THE AFTERNOON. WIDESPREAD CONVECTION IS NOT EXPECTED ON THU HOWEVER AS DRIER AIR WILL WORK INTO THE AREA. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && PY
Hazardous weather outlook, Jun 29, 7:10 PM EDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 710 PM EDT WED JUN 29 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-300900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 710 PM EDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST GEORGIA...SOUTHEAST SOUTH CAROLINA AND ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT .RIVER FLOODING...A FLOOD WARNING IS IN EFFECT FOR MINOR FLOODING ALONG THE SAVANNAH RIVER AT CLYO. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. .RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ON THE SAVANNAH RIVER AT CLYO. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION IS NOT EXPECTED TONIGHT.
Nearby
Flash Flood Warnings in South Carolina, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.